| Catalog Number |
254500714 |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
06/23/2025
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during surgery, the lateral part of the trial's condyle fractured off the instrument.No adverse patient consequences nor surgical delay were reported.
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
Additional Manufacturer Narrative
Product complaint #: (b)(4).Investigation summary: intraoperatively the lateral part of the trial´s condyle fractured off the instrument.No adverse patient consequences no surgical delay reported.The product was returned to j&j medtech orthopaedics for evaluation.Visual analysis of the returned device found that the attune cr fem trial sz 4 lt was broken.All broken fragments were returned for evaluation.No other anomalies were noted.The fracture surface is consistent with overload due to a combination of heavy impaction and the trial fitting too tight over the posterior/anterior aspect of the resected femur bone forcing the curved features of the femoral trial to open.The combination of heavy impaction and possible discrepancies in the resection depth between the femur and the trial suggest unintended user error.Furthermore, per the attune surgical technique (dsus/jrc/0316/1437 rev.K) it is cautioned when extracting the trial, rocking the trial medio-laterally may cause condylar fracture.Such rocking should be avoided.A functional test was not performed since it was not applicable to the complaint condition.A dimensional inspection was not performed since it was not applicable to the complaint condition.The overall complaint was confirmed as the observed condition of the attune cr fem trial sz 4 lt would have contributed to the complained issue.Based on the investigation findings, the potential cause is traced to unintended use error, and it has been determined that no corrective and/or preventative action is required.As part of j&j medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot: 1) quantity manufactured: shipped qtys.Of (b)(4).2) date of manufacture: 3-13-2013.3) any anomalies or deviations identified in dhr: this was associated with a nc, which was for pad print.Parts were reworked as corrective action on that nc.4) expiry date: there is no expiry date for this type of part.5) ifu reference: ifu-0902-00-836 rev d.Device history review: 1) quantity manufactured: shipped qtys.Of 556.2) date of manufacture: 3-13-2013.3) any anomalies or deviations identified in dhr: this was associated with a nc, which was for pad print.Parts were reworked as corrective action on that nc.4) expiry date: there is no expiry date for this type of part.5) ifu reference: ifu-0902-00-836 rev d.H11 additional narrative: corrected: h3.